U.S. doctors online nowAsk doctors free
IN
A 39-year-old female asked:

I drink daily. sometimes a glass or two of wine...occasionally i binge on rum. i take 2 mg alprazolam (xanax) for 10 years. last week er for abd pain.

1 doctor answer2 doctors weighed in
Dr. Arif Khan
A Verified Doctoranswered
Pain Management 12 years experience
Not a good idea.: I highly recommend limiting alcohol intake. Co-administration of benzodiazepines with alcohol intake can cause very serious problems. Such as sedation, somnolence, even apnea. Your prescriber should be made aware of this, and non-sedating medications should be used. For abdominal pain specifically, it could be due to reflux, ulcer, pancreatic pathology or other causes of abdominal pain. -GL
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Katherine Caldwell
Internal Medicine 18 years experience
It really isn't a good idea to mix alcohol and other sedatives like xanax (alprazolam, which is a benzodiazepine). But, after 10 yrs of this habit, it seems unlikely that the belly pain is related to the alprazolam. See your doctor for follow-up from the ER if the belly pain persists.
Mar 31, 2016
Last updated Nov 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.